MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC UV ABSORBING IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC UV ABSORBING IOL; INTRAOCULAR LENS
Model Number CC60WF
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.Information was provided that a non-qualified handpiece was used.The replacement lens was implanted with the qualified handpiece with no issue observed.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during a cataract extraction with intraocular lens (iol) implant procedure, the 5 little cracks was observed in optic, the lens was cut in half and removed.A replacement lens was used, and everything was fine.Additional information has been requested and received and was further clarified that the lens had five scratches in the visual axis.The surgery was completed on the same day with a replacement lens.As per the surgeon the cartridge may have had defects that scratched the surface of the lens as the lens moved through the cartridge.The lens was in the injector for about three minutes and sufficient amount of viscoelastic was used.
 
Additional Manufacturer Narrative
The product was not returned.A photo was provided of a monofocal lens in the eye.Small marks were indicated with a red arrow.The marks appeared to be on the anterior surface.The marks had the appearance of narrow scratches or cracks.Damage on the anterior surface would be unrelated to the cartridge.If the lens is folded properly, the anterior surface does not contact the cartridge inner surface.A pressure mark was observed on the right side of the optic at the edge, possibly a plunger or forcep mark.If it was a plunger mark, the lens was shifted off center in the cartridge.Qualified associated products were indicated.The product investigation could not identify a root cause for the reported complaint.Based on the provided photo the lens was damaged.It was indicated "enough" viscoelastic was used and the lens was in the cartridge for three minutes.The replacement lens was implanted with no issues.The ifu (instructions for use) instructs to completely fill the cartridge with ovd (ophthalmic viscosurgical devices) immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd (ophthalmic viscosurgical devices) in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd (ophthalmic viscosurgical devices), which may result in damage.Follow the section regarding directions for use for information on the maximum allowed time for the intraocular lens to stay in the folded condition.Failure to adhere to manufacturer¿s recommendations may result in intraocular lens damage.Ifu (instructions for use) note: during lens loading and insertion, do not allow the company intraocular lens to remain in a folded condition within the selected intraocular lens delivery system for more than 3 minutes prior to completing insertion into the capsular bag.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON ASPHERIC UV ABSORBING IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16458255
Report Number1119421-2023-00371
Device Sequence Number20445362
Product Code HQL
UDI-Device Identifier00380652396943
UDI-Public00380652396943
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/07/2026
Device Model NumberCC60WF
Device Lot Number15351685
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/01/2023
Supplement Date Received by Manufacturer04/17/2023
Initial Report FDA Received Date03/01/2023
Supplement Report FDA Received Date05/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/09/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV, INJECTOR.; MONARCH III INJECTOR.; MONARCH IIICARTRIDGE C.; PROVISC.
Patient SexUnknown